Flood, South Central Oregon Coast
- When
- December 28, 2:00 PM PST to December 29, 11:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 45.467, -120.200
South Fork of the Coquille River at Myrtle Point.
07 feet at 28/2000 PST, and fell below flood stage at 29/1100 PST. A Flood Warning was issued for the area at 27/0919 PST, and cancelled at 01/1400 PST in January 2006.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFR wrote it up.
The South Fork of the Coquille River at Myrtle Point exceeded flood stage (38.0 feet) at 28/1400 PST, crested at 41.07 feet at 28/2000 PST, and fell below flood stage at 29/1100 PST. A Flood Warning was issued for the area at 27/0919 PST, and cancelled at 01/1400 PST in January 2006.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 28, 8:55 AM PST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
855 AM PST WED DEC 28 2005
.DISCUSSION...A COLD FRONT HAS JUST MOVED INLAND INTO SOUTHWEST
OREGON AND NORTHERN CALIFORNIA. THIS FRONT WILL MOVE EAST THROUGH
THE FORECAST AREA THIS MORNING AND EARLY THIS AFTERNOON.
PRECIPITATION WILL TAPER OFF TO SHOWERS LATER THIS AFTERNOON AND
TONIGHT. COLD AIR BEHIND THE FRONT WILL BRING SNOW LEVELS DOWN TO
4000 FEET THIS EVENING...THEN TO 3500 FEET BY TOMORROW MORNING.
LITTLE ACCUMULATION IS EXPECTED TONIGHT WITH SCATTERED SNOW
SHOWERS..MAINLY OVER THE SISKIYOUS AND CASCADES AND OVER THE EAST
SIDE. LOWER ELEVATIONS ALONG THE WEST SIDE WILL SEE SCATTERED RAIN
SHOWERS TONIGHT.
THURSDAY... A WEAK RIDGE WILL BUILD IN BUT WITH CONTINUED ONSHORE
FLOW..THERE WILL BE LIGHT SCATTERED SHOWER ACTIVITY.
THEN ANOTHER STRONG FRONTAL SYSTEM WILL APPROACH LATE THURSDAY
BRINGING ADDITIONAL RAIN AND SNOW TO THE AREA.
NO UPDATES NEEDED TO THE FORECAST.
.PREVIOUS DISCUSSION...AXIS OF A STRONG UPPER TROUGH WILL MOVE
THROUGH THE CWA TODAY...BRINGING A ROUND OF HEAVY SHOWERS AND
ISOLATED THUNDER OVER THE COASTAL WATERS. WINDS ARE ABATING AT THE
COAST AND HAVE DROPPED BELOW CRITERIA IN THE SHASTA VLY...BUT THE
POTENTIAL REMAINS FOR WINDS UNTIL FROPA LATER THIS MORNING.
WIDESPREAD HEAVY RAIN HAS LIGHTENED SOMEWHAT...BRINGING A RESPITE TO
RISING RIVERS. FLOOD WARNINGS WILL REMAIN IN EFFECT THROUGHOUT...
THOUGH.
SNOW LEVELS ARE RISING AND ARE CURRENTLY AROUND 8500 FEET...ADDING
SNOWMELT TO THE RUNOFF. LEVELS WILL BEGIN TO DROP THIS AFTERNOON TO
NEAR PASS LEVEL AND REMAIN THERE FOR THE WEEK...ALTHOUGH NOT MUCH
ADDITIONAL ACCUMULATION EXPECTED BY THE TIME IT LOWERS TO THE
ROADS. A WEAK RIDGE MOVES IN FOR THURSDAY...BUT CONTINUED ONSHORE
FLOW KEEPS POPS AROUND...FOLLOWED BY AN INTENSE SYSTEM PROGGED TO
SLAM INTO THE REGION THURSDAY NIGHT AND FRIDAY. MORE FLOODING AND
HIGH WINDS ARE EXPECTED IN THIS ROUND. THE REMAINDER OF THE
FORECAST CONTINUES WITH TROPICALLY CONNECTED CYCLONES INTERSPERSED
ABOUT EVERY 36 HOURS.
&&
.AVIATION...AS A COLD FRONT PASSES OVER THE AREA AND TO THE
EAST TODAY...RAIN WILL TAPER OFF TO SHOWERS LATER THIS MORNING AND
INTO THE AFTERNOON. INLAND...WIDESPREAD VFR WITH MVFR IN SCATTERED TO
WIDELY SCATTERED SHOWERS IS EXPECTED TODAY AND TONIGHT. ALONG THE
COAST CONDITIONS WILL BE MAINLY MVFR IN RAIN AND LOW CIGS WITH
ISOLATED IFR...CIGS ALONG THE COAST WILL LIFT LATER IN THE AFTERNOON
WITH AREAS OF MVFR EXPECTED. ALSO ALONG THE COAST THERE IS A CHANCE
FOR ISOLD THUNDER THROUGH THE AFTERNOON.
WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING SOUTH COAST THROUGH 10AM WEDNESDAY.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...FLORENCE TO CA BORDER
0-60 NM.
HIGH SURF ADVISORY SOUTH COAST UNTIL 4 PM PST WEDNESDAY.
FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE ZONE
FORECAST AREA. PLEASE REFER TO PDXFLSMFR FOR DETAILS.
FLOOD WATCH FOR EASTERN OREGON ZONES 029-030 INCLUDING THE
SPRAGUE RIVER FROM BEATTY TO CHILOQUIN THURSDAY THROUGH
THURSDAY NIGHT
CA...WIND ADVISORY SHASTA VALLEY THROUGH 10AM WEDNESDAY.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...OR BORDER TO PT ST
GEORGE CA 0-60 NM.
FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE ZONE
FORECAST AREA. PLEASE REFER TO PDXFLSMFR FOR DETAILS.
&&
CC
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 151 PM PST WED DEC 28 2005 ORZ029-291430- KLAMATH BASIN- 151 PM PST WED DEC 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A URBAN AND SMALL STREAM ADVISORY IS IN EFFECT FOR KLAMATH AND LAKE COUNTIES. FOR DETAILS SEE FLOOD STATEMENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A URBAN AND SMALL STREAM ADVISORY IS IN EFFECT FOR KLAMATH AND LAKE COUNTIES THROUGH THURSDAY. FOR DETAILS SEE FLOOD STATEMENT. ORZ021-022-024-291430- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 151 PM PST WED DEC 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY FLOOD WARNING IS IN EFFECT FOR THE SOUTH FORK OF THE COQUILLE RIVER AT MYRTLE POINT THROUGH THIS EVENING. FLOOD WARNING IS IN EFFECT FOR THE COQUILLE RIVER AT COQUILLE THROUGH EARLY THURSDAY MORNING. A FLOOD WARNING IS IN EFFECT FOR THE ROGUE RIVER AT AGNESS THROUGH THIS EVENING. FOR DETAILS SEE FLOOD STATEMENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ080-DDHHMM WESTERN SISKIYOU COUNTY- .DAY ONE...TODAY FLOOD WARNING IS IN EFFECT FOR THE KLAMATH RIVER AT THE SEIAD VALLEY THROUGH THIS EVENING. FLOOD WARNING IS IN EFFECT FOR THE SCOTT RIVER AT FORT JONES THROUGH EARLY THURSDAY MORNING. FOR DETAILS SEE FLOOD STATEMENT. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ORR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
840 AM PST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 AM HEAVY RAIN 3 SSW MEDFORD 42.30N 122.89W
12/28/2005 2.68 INCH JACKSON OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
0833 AM HEAVY RAIN 5 WNW GRANTS PASS 42.47N 123.41W
12/28/2005 3.10 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
0840 AM HEAVY RAIN 8 SE MYRTLE POINT 42.99N 124.01W
12/28/2005 1.90 INCH COOS OR TRAINED SPOTTER
RAINFALL FOR 430 PM TO 8 AM.
&&
ORRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
859 AM PST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HEAVY RAIN 22 S ROSEBURG 42.90N 123.36W
12/28/2005 2.44 INCH DOUGLAS OR CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 8 AM.
0845 AM HEAVY RAIN 2 NE WILDERVILLE 42.40N 123.43W
12/28/2005 3.22 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
0845 AM HEAVY RAIN 2 N CAVE JUNCTION 42.19N 123.65W
12/28/2005 4.10 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT AM.
0857 AM HEAVY RAIN 5 NNE SELMA 42.34N 123.57W
12/28/2005 3.74 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
0859 AM HEAVY RAIN N WILLIAMS 42.22N 123.27W
12/28/2005 2.20 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
&&
ORRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
933 AM PST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM HEAVY RAIN 5 SW GRANTS PASS 42.40N 123.39W
12/28/2005 2.39 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 9 AM. MOST OF IT FELL
OVERNIGHT.
0931 AM HEAVY RAIN 5 N GRANTS PASS 42.51N 123.33W
12/28/2005 2.24 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOURS ENDING AT 9 AM.
0932 AM HEAVY RAIN N LOOKOUT 41.21N 121.15W
12/28/2005 1.25 INCH MODOC CA TRAINED SPOTTER
RAINFALL FOR THE PAST 25 HOURS ENDING AT 9 AM.
&&
ORRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1041 AM PST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM HEAVY RAIN 1 N ROSEBURG 43.21N 123.34W
12/28/2005 1.92 INCH DOUGLAS OR TRAINED SPOTTER
RAINFALL PAST 26 HOURS ENDING AT 1030 AM.
&&
ORRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1205 PM PST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HEAVY RAIN 2 NNE SELMA 42.30N 123.59W
12/28/2005 3.30 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 12 NOON.
&&
ORRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
200 PM PST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HEAVY RAIN 4 SSW CAVE JUNCTION 42.11N 123.67W
12/28/2005 3.73 INCH JOSEPHINE OR TRAINED SPOTTER
12/27 MID TO 4PM.
&&
ORRThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
South Fork of the Coquille River at Myrtle Point.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482298.